Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 83, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 16, 2011, 4:07 PM EDT. It took effect at Jul 17, 2011, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2011, 4:07 PM EDT (20:07 UTC)
- In effect from
- Jul 17, 2011, 2:00 PM EDT
- Expired
- Jul 17, 2011, 9:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
458 WHUS71 KBOX 162007 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT SAT JUL 16 2011 ANZ230>237-251-170415- /O.NEW.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 407 PM EDT SAT JUL 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM EDT SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. * FORECAST CONFIDENCE...STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
087 WHUS71 KBOX 170118 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 918 PM EDT SAT JUL 16 2011 ANZ230>237-251-170930- /O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 918 PM EDT SAT JUL 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM EDT SUNDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
387 WHUS71 KBOX 170710 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 310 AM EDT SUN JUL 17 2011 ANZ250-254>256-171600- /O.NEW.KBOX.SW.Y.0035.110718T0000Z-110718T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 310 AM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-171600- /O.EXT.KBOX.SC.Y.0083.110717T1800Z-110718T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 310 AM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON. SEAS 3 TO 5 FEET...PERSISTING THROUGH MONDAY. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>234-236-251-171600- /O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 310 AM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET...EXCEPT 1 TO 3 FEET IN BOSTON HARBOR AND NARRAGANSETT BAY. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
984 WHUS71 KBOX 171601 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1201 PM EDT SUN JUL 17 2011 ANZ230>234-236-251-180015- /O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1201 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-180015- /O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1201 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-180015- /O.CON.KBOX.SW.Y.0035.110718T0000Z-110718T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1201 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
904 WHUS71 KBOX 172030 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT SUN JUL 17 2011 ANZ235-237-180100- /O.EXT.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 430 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>234-236-251-180100- /O.CON.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 430 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. * FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-180430- /O.CON.KBOX.SW.Y.0035.110718T0000Z-110718T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
043 WHUS71 KBOX 180059 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 859 PM EDT SUN JUL 17 2011 ANZ230>234-236-251-180200- /O.EXP.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 859 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING... WINDS HAVE DIMINISHED BELOW 25 KT. $$ ANZ235-237-180200- /O.EXP.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 859 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING... WINDS HAVE DIMINISHED BELOW 25 KT. $$ ANZ250-254>256-180900- /O.CON.KBOX.SW.Y.0035.000000T0000Z-110718T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 859 PM EDT SUN JUL 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 3:57 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 16, 3:57 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 357 PM EDT SAT JUL 16 2011 .SYNOPSIS... HIGH PRESSURE SOUTH OF NEW ENGLAND WILL BEGIN TO CIRCULATE WARMER TEMPERATURES INTO THE REGION SUNDAY. HOWEVER WEST WINDS SUNDAY WILL TEND TO KEEP HUMIDITY LEVELS MANAGEABLE. A COLD FRONT WILL AFFECT SOUTHERN NEW ENGLAND LATE MONDAY AND EARLY TUESDAY BRINGING A CHANCE OF THUNDERSTORMS. HIGH PRESSURE BRIEFLY FOLLOWS WITH DRY WEATHER ON WEDNESDAY. HOT HUMID WEATHER RETURNS FOR THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 5 AM SUNDAY/... 4 PM UPDATE... DESPITE MODEST CU FIELD ON SEABREEZE BOUNDARIES ACROSS RI AND SOUTHEAST MA LATE THIS AFTERNOON...STILL EXPECTED MID LEVEL SUBSIDENCE INVERSION TO CAP ANY SHOWER DEVELOPMENT. HAD ONE OR TWO ECHOES TRY TO EVOLVE NEAR EWB AND HYA EARLIER HOWEVER MID LEVEL CAP WON OUT. AWAY FROM THE SEABREEZE BOUNDARIES THE STRONG JULY SUN HAS RESULTED IN A VERY DEEP MIXED LAYER WHICH HAS RESULTED IN SFC DEW PTS FALLING INTO THE U40S AND L50S ACROSS THE INTERIOR. THIS WILL PRECLUDE SHOWER DEVELOPMENT AS WELL. SO OVERALL EXPECT PLEASANT BUT WARM CONDITIONS THIS EVENING AND CONTINUING OVERNIGHT AS WEST-SOUTHWEST CONTINENTAL WIND TRAJECTORY LIMITS COOLING TONIGHT. THIS WIND DIRECTION WILL ALSO REDUCE AREAL COVERAGE OF ANY FOG TONIGHT...WHICH SHOULD BE PATCHY AND CONFINED TO THE VALLEYS AND THE TYPICAL AREAS OF SOUTHEAST MA. && .SHORT TERM /5 AM SUNDAY THROUGH 5 AM MONDAY/... SUNDAY... ANOTHER WARM DAY WITH LITTLE RELIEF AT AREA BEACHES AS WEST WINDS RESULT IN VERY WARM CONDITIONS REGIONWIDE. 850 TEMPS WARM TO +17C ALONG WITH A DEEP MIXED LAYER TO 800 MB OR SO ALONG WITH WESTERLY WINDS IN THIS LAYER. SO DOWNSLOPE WIND COMPONENT WILL YIELD ADDITIONAL ADIABATIC WARMING. SO SIDED WITH THE WARMER MAVMOS GUID WITH WARMEST TEMPS IN EASTERN MA INCLUDING METRO BOSTON. THUS EXPECT WARM TEMPS AT AREA BEACHES WITH SLIGHTLY COOLER TEMPS ACROSS THE ISLANDS. BREEZY CONDITIONS TOMORROW WITH WEST WINDS INCREASING TO 15-20 MPH AND GUSTING TO 25-30 MPH LATE IN THE DAY! DRY NORTHWEST FLOW ALOFT CONTINUES. SUNDAY NIGHT... WARM NIGHT WITH WEST WINDS CONTINUING. ALL MODEL GUID CONTINUES DRY WEATHER OVER THE AREA WITH THE GFS BEING THE EXCEPTION. NOT SURE WHAT THE POTENTIAL TRIGGER WOULD BE. APPEARS ANY JET ENERGY REMAINS WELL NORTH OF THE REGION. GFS MOS ALSO SUPPORTING DRY WEATHER. SO WILL CONTINUE WITH A DRY/WARM FORECAST. && .LONG TERM /MONDAY THROUGH FRIDAY/... BIG PICTURE... UPPER RIDGE OVER THE PLAINS STRETCHES FROM BORDER TO BORDER WITH PLENTY OF HOT AIR UNDERNEATH. SHORTWAVE CRESTING THE RIDGE PASSES NORTH OF NEW ENGLAND SUNDAY AND DRAWS UPPER LOW PRESSURE SOUTH OVER QUEBEC. THIS IN TURN CREATES A MORE NORTHWEST-SOUTHEAST UPPER FLOW ACROSS NEW ENGLAND AND MAKES ROOM FOR A COLD FRONT TO MOVE SOUTH ACROSS THE REGION. UPPER RIDGE...OR A PORTION OF IT...SHIFTS EAST THURSDAY AND MOVES SOME OF THE PLAINS HEAT INTO THE NORTHEAST USA FOR LATE WEEK. MONDAY... SHORTWAVE PASSING NORTH OF NEW ENGLAND PUSHES A COLD FRONT SOUTH OUT OF CANADA. WINDS AT 500 MB FORECAST AT 30-40 KNOTS WITH HIGH DEWPOINTS AND PRECIP WATER VALUES 1.75 TO 2 INCHES. STABILITY PARAMETERS FAVORABLE WITH FORECAST CAPES IN THE 1000-2000 JOULE RANGE...LI OF -6...TOTALS IN THE LOW TO MID 50S...AND MID LEVEL LAPSE RATES AROUND 6.5C/KM. WILL EXPECT DEVELOPING CB/S WITH HIGH-END CHANCE/LOW-END LIKELY POPS IN THE AFTERNOON AND EARLY NIGHT. HEAVY DOWNPOURS POSSIBLE...PERHAPS A FEW STRONG WIND GUSTS AS WELL. 850 MB TEMPS FORECAST AT 16-18C...WHICH WOULD SUPPORT MAX TEMPS IN THE UPPER 80S AND LOWER 90S. WE WENT A COUPLE OF DEGREES ABOVE GUIDANCE...ROUGHLY 85-90...BUT THIS WILL BE TOO COOL IF THE 850 MB TEMPS ARE FULLY MIXED. MONDAY NIGHT-TUESDAY... MAIN CONCERN PAST COUPLE OF NIGHTS HAS BEEN WITH THE PASSAGE OF THIS SYSTEM WITH FASTER MODELS BRINGING FROPA MONDAY EVENING AND THE SLOWER MODELS/ENSEMBLE MEMBERS WAITING UNTIL TUESDAY. THE CURRENT FORECAST USES A BLEND OF GFS AND ECMWF VALUES...AND BRINGS FROPA/WINDSHIFT LATE MONDAY NIGHT. THIS WILL MEAN CONTINUED CHANCE OF SHOWERS/TSTMS THE FIRST HALF OF THE NIGHT FOLLOWED BY DIMINISHING POPS LATE NIGHT AND EARLY TUESDAY. DRIER AIR/LOWER DEWPOINTS THEN WORK IN DURING TUESDAY. THE ECMWF SHOWS LINGERING INSTABILITY OVER SOUTHERN NEW ENGLAND TUESDAY WHICH WOULD SUGGEST LINGERING CHANCE OF SHOWERS. FOR NOW WILL GO WITH A DRY FORECAST. WEDNESDAY... HIGH PRESSURE BUILDS OVER THE AREA...THEN MOVES OFFSHORE IN THE AFTERNOON. OVERALL A DRY DAY WITH INCREASING HIGH CLOUDS LATE. WEDNESDAY NIGHT THROUGH FRIDAY... THE PLAINS UPPER RIDGE SHIFTS EAST. MUCH WARMER/HOTTER AIR MOVES INTO THE NORTHEAST USA. THE LEADING EDGE MOVES ACROSS NEW ENGLAND WEDNESDAY NIGHT...AND COULD TRIGGER A SHOWER/TSTM. FOR NOW WE WILL GO WITH SLIGHT CHANCE POPS. 850 MB TEMPS RETURN TO AROUND 18-20C THURSDAY-FRIDAY SO MAX TEMPS SHOULD BE AROUND 90F OR IN THE 90S. THE SOUTHWEST SURFACE FLOW SHOULD ALSO BRING A RETURN OF HIGHER HUMIDITY VALUES. LOW CONFIDENCE ON ANY TSTMS...700 MB TEMPS ARE EXPECTED AT 11-14C WHICH WOULD CAP MOST CONVECTION...SO NONE ARE MENTIONED AT THIS TIME. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z...HIGH CONFIDENCE FOR VFR. MDT CU TO PERHAPS SOME TCU SHOULDN/T GROW INTO ANY SHOWERS. THUS DRY WEATHER SHOULD PREVAIL WITH SCT- BKN050-060. AFTER 00Z...HIGH CONFIDENCE FOR VFR AND LIGHT WEST WINDS. PATCHY LATE NIGHT MVFR-IFR FOG POSSIBLE BUT THIS WILL LIMITED GIVEN THE WESTERLY CONTINENTAL FLOW. SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE FOR VFR CONTINUES. GUSTY WSW WINDS LIKELY WITH GUSTS UP TO 25 KT INTO THE EVENING HOURS OVER LAND. LESS WIND FOR CAPE COD AND THE ISLANDS. KBOS TERMINAL... HIGH CONFIDENCE FOR VFR CONTINUES. SEA BREEZE THIS AFTERNOON WILL VEER TO SSW THIS EVENING AND THEN WSW LATE. VFR CONTINUES SUN AND SUN NIGHT HOWEVER WINDS SUNDAY WILL BE WEST 15-25 KT. OUTLOOK...MON THROUGH WEDNESDAY... GENERALLY VFR. AREAS OF IFR/LIFR POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG...ESPECIALLY EARLY MONDAY AND TUESDAY MORNINGS. POTENTIAL FOR BRIEF MVFR/IFR MONDAY AFTERNOON AND NIGHT IN SHOWERS/TSTMS. POTENTIAL FOR STRONG WIND GUSTS AND HEAVY DOWNPOURS IN ANY THUNDERSTORMS. MEDIUM CONFIDENCE. && .MARINE... TONIGHT... LOCAL SEABREEZES WILL VEER TO THE WSW TONIGHT. DRY WEATHER WITH GOOD VSBY SHOULD PREVAIL. SUN... WEST WINDS INCREASE NEAR SHORE TO AROUND 25 KT AFT 2 PM. THUS SCA FOR THE NEAR SHORE WATERS. DRY WEATHER AND GOOD VSBY PREVAIL. SUN NGT... WEST WINDS CONTINUE BUT DIMINISH SHORTLY AFTER SUNSET. ANY SHOWERS/TSTMS SHOULD HOLD OFF UNTIL MON AM AT THE EARLIEST. OUTLOOK...MONDAY THROUGH WEDNESDAY... MONDAY THROUGH TUESDAY... SOUTHWEST WINDS WITH FREQUENT GUSTS TO 25 KNOTS ESPECIALLY ON THE SOUTHERN WATERS. THIS WILL ALSO BUILD SEAS TO 5-8 FEET...ESPECIALLY ON THE OUTER WATERS. SMALL CRAFT ADVISORY MAY BE NEEDED DURING THIS TIME. THUNDERSTORMS POSSIBLE MONDAY AFTERNOON THROUGH EARLY TUESDAY. THUNDERSTORMS MAY CONTAIN HEAVY DOWNPOURS...A FEW MAY HAVE STRONG WIND GUSTS. AREAS OF FOG AND LOW CLOUDS MUCH OF THIS PERIOD AS VERY HUMID AIR MOVES OVER THE WATERS. WEDNESDAY... WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/KJC NEAR TERM...NOCERA - UPDATED 4 PM SHORT TERM...NOCERA LONG TERM...WTB AVIATION...WTB/NOCERA - UPDATED 4 PM MARINE...WTB/NOCERA - UPDATED 4 PM
Hazardous weather outlook, Jul 16, 4:00 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT SAT JUL 16 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 400 AM EDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. HOT WEATHER WILL IMPACT THE REGION THURSDAY AND ESPECIALLY FRIDAY... WITH THE POTENTIAL FOR OPPRESSIVE/EXCESSIVE HEAT AND HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-170800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS MONDAY EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAF/WTB
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.